It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 03-02-2012, 12:03 AM   #1
Junior Member
(female)
 
Join Date: Oct 2007
Location: Texas USA
Posts: 26
girlfriday7678 HB User
50,000 units Vit D 3x Week for 3 months?

Hi. Last summer I was sent to an endocrinologist for low thyroid. His testing showed Hashimoto's. He also tested my Vit. D level and it was 17. He prescribed 50,000 units 3x a week for a month, then once weekly after that for the next five months, that is, until my next visit with him.
I went back in for other issues about three weeks after beginning the vitamin D and my level was 29. About a month later my family doc tested and it was 49. By this time I was at the once weekly dosage and often forgot it. I'd had issues during this time with dry mouth and increased urination, but with my levels, none of the doctors were concerned.
At my six month visit I was retested. Vitamin D was 18. I was really frustrated and still can't get any good answer why this happened. So, I get put back on the vitamin D 50,000 units three times a week for THREE MONTHS this time. It freaked me out a little, but I've been doing it as prescribed. I am now going into my 6th week of it and the dry mouth and increased urination have come back. My pee seems to be more yellow than it should be.
Has anyone else been on these two doses as they've been prescribed to me and did you have any issues? I've searched vitamin D toxicity symptoms and it seems like nausea and stomach pain and symptoms like that are the first, but increased urination is also in there, usually though, as a symptom further along. Any experiences while on vitamin D 50,000 units is appreciated.

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-10-2012, 03:11 AM   #2
Inactive
(male)
 
bbroke's Avatar
 
Join Date: May 2012
Location: pakistan
Posts: 63
bbroke HB Userbbroke HB User
Re: 50,000 units Vit D 3x Week for 3 months?

Get your calcium checked. The excess thirst may be due to hypercalcimia. You need to monitor ca when taking d supplement. Vit d and thyroid combined is more sensitive issue. It distrubs rate of ca absorption. Frequent urination. Excess thirst, abdominal pain,weakness is sign of ca poisoning. But a diabetic person may have same also. Most of dr are so busy or state health system restricts lab work so they don't bother. D is harmone and has capacity to do good as well as evil things. Can change your ca, phosphorous and magnesium blood level.

 
Reply With Quote
The Following User Says Thank You to bbroke For This Useful Post:
girlfriday7678 (05-23-2012)
Old 05-10-2012, 01:38 PM   #3
Inactive
(male)
 
bbroke's Avatar
 
Join Date: May 2012
Location: pakistan
Posts: 63
bbroke HB Userbbroke HB User
Re: 50,000 units Vit D 3x Week for 3 months?

My personal experience is: my level was 12, was given two injections of 750000 IU, the calcium jumped from 9.5 to 10.1 and Dr stopped vitamin D injections. these two injection enhanced D level to 34 nm/ml. Two years later now D level is at 14 but calcium level is 9.8 again another Dr told me to have capsules of 50000 iu for one per week for 12 weeks. and he did not bother with Ca levels. but I would get it checked before taking further capsules.

 
Reply With Quote
Old 07-13-2012, 05:49 AM   #4
Junior Member
(male)
 
Join Date: Jul 2012
Location: New London, CT, USA
Posts: 37
68GTX HB User
Re: 50,000 units Vit D 3x Week for 3 months?

Quote:
Originally Posted by bassaniobroke View Post
My personal experience is: my level was 12, was given two injections of 750000 IU, the calcium jumped from 9.5 to 10.1 and Dr stopped vitamin D injections. these two injection enhanced D level to 34 nm/ml. Two years later now D level is at 14 but calcium level is 9.8 again another Dr told me to have capsules of 50000 iu for one per week for 12 weeks. and he did not bother with Ca levels. but I would get it checked before taking further capsules.
Was exposure to sunshine considered as an alternative to these mega doses of Vit D3? If one can achieve adequate Vit D levels this way it would seem the preferable method assuming one doesn't have toxicity to the sun or chronic skin cancer. For those who cannot efficiently absorb Vit D via food due to internal upsets such as Crohn's, the only alternative is UV ray exposure. Everyone is different as to how efficient their bio vs. sunshine D3 mechanisms are.

 
Reply With Quote
Old 07-18-2012, 02:26 PM   #5
Junior Member
(female)
 
Join Date: Oct 2007
Location: Texas USA
Posts: 26
girlfriday7678 HB User
Re: 50,000 units Vit D 3x Week for 3 months?

I've read that those with Hashi's or hypothyroid have issues with low vitamin d. Doc did tell me to get more sun during it's strongest period...up to five minutes at least with as much skin exposed as possible.

 
Reply With Quote
Old 09-27-2012, 03:01 PM   #6
Senior Member
(female)
 
Join Date: Sep 2009
Posts: 133
coping1 HB User
Re: 50,000 units Vit D 3x Week for 3 months?

Quote:
Originally Posted by girlfriday7678 View Post
Hi. Last summer I was sent to an endocrinologist for low thyroid. His testing showed Hashimoto's. He also tested my Vit. D level and it was 17. He prescribed 50,000 units 3x a week for a month, then once weekly after that for the next five months, that is, until my next visit with him.
I went back in for other issues about three weeks after beginning the vitamin D and my level was 29. About a month later my family doc tested and it was 49. By this time I was at the once weekly dosage and often forgot it. I'd had issues during this time with dry mouth and increased urination, but with my levels, none of the doctors were concerned.
At my six month visit I was retested. Vitamin D was 18. I was really frustrated and still can't get any good answer why this happened. So, I get put back on the vitamin D 50,000 units three times a week for THREE MONTHS this time. It freaked me out a little, but I've been doing it as prescribed. I am now going into my 6th week of it and the dry mouth and increased urination have come back. My pee seems to be more yellow than it should be.
Has anyone else been on these two doses as they've been prescribed to me and did you have any issues? I've searched vitamin D toxicity symptoms and it seems like nausea and stomach pain and symptoms like that are the first, but increased urination is also in there, usually though, as a symptom further along. Any experiences while on vitamin D 50,000 units is appreciated.

I was on 50,000 IU 3 times/week for 6 months because my Vit D was 12. When recently tested it had gone up to 29 so my Dr. backed me down to 50,000 2 times/week.
This was after being on 6000 IU/day for years without having any luck in raising my counts.
I do have frequent urination and dry mouth, but I had these issues before my increase in dose and I have other medical conditions that would explain those symptoms.

My doctor did a lot of research before he put me on such a high dose and it did raise my counts when nothing else did so I am going to continue his recommendation.

Hope this helps a little!

~Coping

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), mycatsmom (2), bdrunner79 (2), tess201 (2), itburns2004 (2), MISSYJOY (2), janewhite1 (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 06:54 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!